OPEN IN READ APP
COMPARATIVE STUDY
JOURNAL ARTICLE

Pancytopenia due to proguanil toxicity in a returning traveller with fever

Hetty Jolink, Jan den Hartigh, Leo G Visser, Cees van Nieuwkoop
European Journal of Clinical Pharmacology 2010, 66 (8): 811-2
20407763
A patient known to have renal insufficiency was admitted to the hospital with fever and pancytopenia after returning from a trip to Mali. Pancytopenia was not caused by a tropical infection but was a side effect of atovaquone/proguanil used as malaria chemoprophylaxis. High and prolonged detectable proguanil serum levels can result in bone marrow suppression in patients with renal insufficiency. This should be taken into account in a returning traveller with fever and pancytopenia.

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Available on the App Store

Available on the Play Store
Remove bar
Read by QxMD icon Read
20407763
×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"